9 doctors weighed in:
Can the birth control shot be making me lose my hair?
9 doctors weighed in

Dr. Dennis Higginbotham
Obstetrics & Gynecology
6 doctors agree
In brief: Possible
Any time there is a significant change in hormone levels, like starting the shot for birth control (or getting pregnant, or after delivery, or starting or stopping birth control pills, etc) the normal cycle of hair growth and replacement can be affected.
The most common change noted is an increase in hair loss - it should be a transient change. Within a few months the hair loss should stop.

In brief: Possible
Any time there is a significant change in hormone levels, like starting the shot for birth control (or getting pregnant, or after delivery, or starting or stopping birth control pills, etc) the normal cycle of hair growth and replacement can be affected.
The most common change noted is an increase in hair loss - it should be a transient change. Within a few months the hair loss should stop.
Dr. Dennis Higginbotham
Dr. Dennis Higginbotham
Thank
Dr. Luis Gonzalez
Obstetrics & Gynecology
1 doctor agrees
In brief: Rarely
Thinning of the hair happens to a few women taking Progesterone including the Levonorgestrel iud (mirena).
This side effect is completely reversible by discontinuing the medication.

In brief: Rarely
Thinning of the hair happens to a few women taking Progesterone including the Levonorgestrel iud (mirena).
This side effect is completely reversible by discontinuing the medication.
Dr. Luis Gonzalez
Dr. Luis Gonzalez
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
107,000 doctors available
Read more answers from doctors